MAUDE Adverse Event Report: SYNTHES GMBH HOLDING SLEEVE 55MM; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH HOLDING SLEEVE 55MM; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 394.45
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a procedure on (b)(6) 2024, the "wing screws" from one of the holding sleeves (55mm) broke.No adverse event were reported or caused any delays as we were just finishing the procedure.Surgeon couldn¿t remove the 5.0mm pin from the holding sleeve 55mm as the threads are pressing on the pin from the inside.No fragments generated.Procedure was successfully completed.This report is for one holding sleeve 55mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6 photo investigation: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that '394.45, holding sleeve 55mm¿ had broken wing screws.However, the allegation of inability to assemble/disassemble could not be confirmed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The provided evidence was not sufficient to confirm the reported event of inability to assemble/disassemble.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the holding sleeve 55mm would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to component failure due to unintended forces and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: product code: 394.45; lot number: 7718231; release to warehouse date: 21.Jan.2012; expiration date: na; supplier: na; manufacturing site: werk bettlach.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.
 
Additional Manufacturer Narrative
Depuy synthes this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission the , depuy synthes, ot its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11: additional narrative: d4 h3, h6: a product investigation was completed: visual inspection of the returned device found that the wing screw was broken off.Additionally a schanz screw was found stuck with the device, this condition was most likely caused due to inability to untighten screw due to broken component.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces like improper handling, excessive force during use, or accidental impact.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The drawings reflecting the current and manufactured revisions were reviewed.A complete functional evaluation cannot be performed due to broken component, however, it was intended to separate mating device and failed.The overall complaint was confirmed as the observed condition of the holding sleeve 55mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE 55MM
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK BETTLACH
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19658051
Report Number8030965-2024-08214
Device Sequence Number15073938
Product Code FZX
UDI-Device Identifier10886982199737
UDI-Public(01)10886982199737(10)7718231
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number394.45
Device Lot Number7718231
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer08/15/2024
08/30/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/29/2024
09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HOLDING SLEEVE 55MM; UNK - SCREWS: TRAUMA
Patient SexUnknown